Pseudopapilledema in a pediatric kidney transplant recipient

Authors


Yelda Bilginer, MD, Department of Pediatrics, Pediatric Nephrology Unit, Hacettepe University School of Medicine, Ankara, Turkey
Tel.: +90 312 305 1863
Fax: +90 312 309 4232
E-mail: yeldabilginer@yahoo.com

Abstract

Bilginer Y, Haliloglu G, Kadayıfçılar S, Bakkaloglu A, Besbas N. Pseudopapilledema in a pediatric kidney transplant recipient.
Pediatr Transplantation 2010: 14:E83–E85. © 2009 John Wiley & Sons A/S.

Abstract:  IIH is a syndrome of increased intracranial pressure characterized by headache, visual disturbance, papilledema with normal cranial neuroimaging. It is associated with many factors in childhood. From the renal perspective renal insufficiency, chronic dialysis, steroid treatment, and recombinant human growth hormone have been associated with IIH. It has also been described in pediatric recipients several months to years following kidney transplantation. In this study, we present a pediatric kidney transplant recipient receiving CyA, prednisone, and mycophenolate mofetil who was discovered to have pseudopapilledema during routine ophthalmological examination. He had no additional signs of increased intracranial pressure. Awareness of possible side effects in the follow-up of these patients may improve management of these children.

Ancillary